|ARV that don't cause facial wasting
Dec 13, 2011
I recently got a positive result (including Western blot) on my HIV testing. Still waiting for confirmation test results(2nd testing to make sure there was no mix up of samples). But I'm contemplating on early treatment. I havent even had my CD4 and viral load tests done. What are the best med combination that doesn't cause lipoatrophy on the face? Who determines the combination of drugs, is it the doctor or do I have a say on it? If most drugs cause lipoatrophy, I would rather not go on treatment and just wait for my time. Thanks for your time.
| Response from Dr. Pierone
Hello, and thanks for posting.
The preferred regimens for HIV infection have a fairly low risk of producing lipoatrophy, especially within the first several years. Atripla or a combination of Truvada and Isentress would be good starting choices. Protease inhibitor-based treatment may have a lower risk of lipoatrophy, but in general, the trade-off would be a higher risk of visceral fat accumulation and high cholesterol.
If you do decide to go on treatment after you get more information, the regimen choice should be a shared decision between you and your doctor.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.